We have been notified that my stepson is having some problems in HS. His principal called to say that teachers and students have complained about him. The teachers say he acts oddly and comes really close to their face to talk to them, acts out, etc. and is a complete loner. The students say that he follows them around if they are nice to him, then they can't get rid of him. He doesn't seem to "get it" when people don't want him around. He also acts really strange when he's at school and kids don't want to hang out with him. We've heard this but its hard to understand when he's completely normal at home. He gets along great with adults, never has a problem. Adults always say that he is such a great kid and they had a great time with him. Its weird. When he's around other highschoolers he tries to be cool or fit in and he just pushes them away. What i'm confused about is why can't he see that he is scaring people or that people or avoiding him? He tells us he's friends with all these people when in actuality they are just classmates. Why does he call someone a "best friend" when he just talked about a math class with them once? Is he in denial? Is he in trouble? Should we be really concerned or is it just awkward behavior?
He has ADD, but I don't know if that has anything to do with it.
We've never had any problems with him. He's got two loving parents and two step parents that also love him. He is a normal, well-behaved teen at home. Other than the expected teen angst you get like some back talk which is totally normal, i've never seen any raised flags. Its hard picturing that this is the same kid the teachers/principla/students are describing.
Has anyone ever gone through anything like this with their child or heard of such a situation?
Thank you for listening!!
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?